Oklahoma, 2013Hail and Damaging Winds in Oklahoma, July 11, 2013
July 11, 2013 · NWS OUN · 7 events in 3 counties and zones
Scattered pulse thunderstorms developed during the afternoon across Oklahoma in an environment of weak shear and low boundary layer relative humidity. Several reports of severe wind gusts were received across western and central Oklahoma, plus one hail report in central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered pulse thunderstorms developed during the afternoon across Oklahoma in an environment of weak shear and low boundary layer relative humidity. Several reports of severe wind gusts were received across western and central Oklahoma, plus one hail report in central Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 2:13 PM CST, 32 minutes earlier.
Area forecast discussion, Jul 11, 2:13 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT THU JUL 11 2013
.DISCUSSION...
THE FORECAST IS SOMEWHAT MUDDLED THIS PERIOD. WE CONTINUE TO SEE
ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS THIS AFTERNOON.
DESPITE MODERATE MID LEVEL RIDGING ALOFT...APPRECIABLE LOW LEVEL
MOISTURE AND SURFACE HEATING...IN ADDITION TO SEVERAL WEAK SFC
BOUNDARIES HAVE ALLOWED FOR STORM DEVELOPMENT. THIS WILL CONTINUE
INTO THIS EVENING BEFORE DISSIPATING BY 9 PM. EXPECT THE STRONGER
STORMS TO CONTAIN GUSTY WINDS OF 40 TO 50 MPH...BUT SEVERE STORMS
WILL BE UNLIKELY. SHOULD A SEVERE WIND GUST OCCUR...IT WOULD BE
MOST LIKELY OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS...WHERE LARGER TEMP-DEWPOINT SPREADS ARE APPARENT FROM
RECENT MESONET OBS.
HEIGHTS WILL GRADUALLY RISE OVERNIGHT INTO TOMORROW AS THE MID
LEVEL RIDGE MOVES EAST INTO THE CENTRAL PLAINS. THIS SHOULD
PREVENT MUCH IN THE WAY OF SHOWER/STORM ACTIVITY...AND AMPLE
SUNSHINE SHOULD ALLOW FOR MORE WIDESPREAD TRIPLE DIGIT TEMPS THAN
TODAY.
ALTHOUGH HOT TEMPERATURES REMAIN IN THE FORECAST THROUGH THE
WEEKEND...HEAT INDICES LOOK TO REMAIN MARGINAL FOR HEAT ADVISORY
CRITERIA. THUS...HAVE OPTED TO DROP THE HEAT ADVISORY THAT WAS IN
EFFECT FOR NORTHERN/CENTRAL AND SOUTHERN OKLAHOMA THROUGH FRIDAY
NIGHT. STILL...PERSONS ARE ENCOURAGED TO FOLLOW HEAT SAFETY
GUIDELINES AS VERY HOT CONDITIONS ARE EXPECTED TO CONTINUE.
WILL KEEP THE FORECAST DRY FROM TOMORROW THROUGH SUNDAY
AFTERNOON. BY THAT TIME...MODELS ARE IN GENERAL AGREEMENT IN
SHOWING A RETROGRADING UPPER LOW. THIS LOW WILL ORIGINATE IN THE
NORTHEAST...AND MOVE RELATIVELY QUICKLY WESTWARD INTO THE
SOUTHEAST...AND EVENTUALLY SOUTHERN PLAINS BY MID WEEK. THIS WILL
ALLOW FOR FALLING HEIGHTS FOR THE EARLY TO MIDDLE PART OF THE
COMING WEEK...AND RESULT IN INCREASED RAIN CHANCES OVER MOST OF
THE AREA. FOR NOW...WILL INTRODUCE SLIGHT CHANCE POPS BEGINNING
SUNDAY AND LASTING THROUGH AT LEAST TUESDAY. CONFIDENCE IS STILL
RELATIVELY LOW REGARDING THIS SCENARIO...AS WESTWARD PROPAGATING
UPPER LOWS OF THIS MAGNITUDE ARE FAIRLY UNCOMMON. STILL...WITH
ADEQUATE MOISTURE AND BROAD BUT PRESENT UPPER
FORCING...EXPECTATIONS ARE THAT SOME BENEFICIAL RAIN WILL ARRIVE
BY NEXT WEEK. THIS FEATURE WILL ALSO PUT A DING IN AFTERNOON
HIGHS...WHICH SHOULD FALL FROM NEAR 100 OVER THE WEEKEND...TO NEAR
90 FOR THE FIRST HALF OF NEXT WEEK.
BEYOND TUESDAY...LONG RANGE GUIDANCE BECOMES VERY UNCLEAR WITH
RESPECT TO THE WESTWARD MOVING LOW. THUS...WILL REMOVE POPS FROM
WEDNESDAY ONWARD AND KEEP TEMPERATURES NEAR CLIMO FOR MID JULY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 96 74 95 / 20 0 0 0
HOBART OK 76 103 76 101 / 30 0 0 0
WICHITA FALLS TX 77 102 77 101 / 20 0 0 0
GAGE OK 73 99 74 99 / 20 0 0 0
PONCA CITY OK 72 97 74 96 / 40 0 0 10
DURANT OK 76 98 72 96 / 20 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
06/84
Hazardous weather outlook, Jul 11, 2:31 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT THU JUL 11 2013
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
331 PM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.
AN ISOLATED SEVERE STORM OR TWO MAY OCCUR...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.
DISCUSSION...
ALTHOUGH UPPER LEVEL SUPPORT WILL BE WEAK...STRONG HEATING AND WEAK
CONVERGENCE ALONG SURFACE BOUNDARIES HAS ALLOWED WIDELY SCATTERED
THUNDERSTORMS TO DEVELOP THIS AFTERNOON.
WIND SHEAR WILL REMAIN WEAK AND ORGANIZED SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...ISOLATED STRONG STORMS MAY PRODUCE WIND GUSTS
TO NEAR 60 MPH ALONG WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
STORMS WILL DIMINISH BY 10 PM WITH LOSS OF DAYTIME HEATING AND INCREASING
LOW LEVEL STABILITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST INTO THE WEEKEND. ALTHOUGH THE HEAT ADVISORY
HAS BEEN CANCELLED...WE ENCOURAGE YOU TO FOLLOW HEAT SAFETY GUIDELINES
TO PREVENT HEAT RELATED ILLNESS AND INJURY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
DRY WEATHER IS EXPECTED TOMORROW AND SATURDAY...WITH LOW THUNDERSTORM
CHANCES RETURNING BY SUNDAY AFTERNOON. STORM CHANCES WILL THEN CONTINUE
THROUGH AT LEAST TUESDAY AS AN UPPER STORM SYSTEM IMPACTS THE AREA.
THE THREAT FOR SEVERE STORMS WILL REMAIN LOW.
OTHER HAZARDOUS WEATHER...
HOT AND MUGGY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK.
STEPS SHOULD BE TAKEN IN ORDER TO MINIMIZE THE ADVERSE HEALTH EFFECTS
OF THE HEAT. TRY TO LIMIT OUTDOOR ACTIVITIES DURING THE AFTERNOON
HOURS...DRINK PLENTY OF WATER. IF OUTSIDE TAKE FREQUENT BREAKS IN
THE SHADE...AND USE SUNSCREEN. IT IS ALSO ADVISED TO MAKE SURE OUTDOOR
PETS HAVE ACCESS TO SHADE AND FRESH WATER.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.
AUSTINIn the hours before
Local storm report, Jul 11, 11:43 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 8 N CROMWELL 35.46N 96.45W
07/10/2013 SEMINOLE OK TRAINED SPOTTER
TREE AND STRUCTURAL DAMAGE AT SWEET HILLTOP FARM AND
NURSERY. TIME ESTIMATED.
&&
MDAYSpecial weather statement, Jul 11, 2:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT THU JUL 11 2013
OKZ009-014>016-021-022-033>035-112100-
ROGER MILLS OK-HARMON OK-GREER OK-KIOWA OK-CUSTER OK-DEWEY OK-
WASHITA OK-ELLIS OK-BECKHAM OK-
302 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...CENTRAL HARMON...
GREER...NORTHERN KIOWA...CUSTER...DEWEY...WASHITA...SOUTHERN ELLIS
AND BECKHAM COUNTIES UNTIL 400 PM CDT...
AT 254 PM CDT...WIDELY SCATTERED THUNDERSTORMS ACROSS PORTIONS OF
WESTERN OKLAHOMA WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS.
THESE STORMS WILL REMAIN NEARLY STATIONARY AND COULD ALSO PRODUCE
SOME LOCALLY HEAVY RAINFALL.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3610 9988 3606 9876 3493 9871 3473 9992
TIME...MOT...LOC 1954Z 223DEG 5KT 3556 9929
30
Special weather statement, Jul 11, 2:12 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT THU JUL 11 2013
OKZ041-046-112100-
MURRAY OK-CARTER OK-
312 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MURRAY AND CENTRAL CARTER
COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
TURNER FALLS...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
DAVIS...SPRINGER...DOUGHERTY...GENE AUTRY...POOLEVILLE...MILO...
TURNER FALLS AND HENNEPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3427 9742 3451 9744 3451 9705 3426 9703
TIME...MOT...LOC 2007Z 274DEG 13KT 3443 9723
MBS
Special weather statement, Jul 11, 2:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT THU JUL 11 2013
OKZ048-052-112115-
BRYAN OK-ATOKA OK-
335 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRYAN AND SOUTHERN
ATOKA COUNTIES UNTIL 415 PM CDT...
AT 335 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF LANE...MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
LANE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3416 9583 3415 9596 3412 9594 3402 9593
3398 9597 3417 9621 3433 9595 3420 9579
TIME...MOT...LOC 2033Z 43DEG 8KT 3422 9593
MBSThunderstorm Wind, Washita
- When
- July 11, 2:45 PM CST
- Where
- Washita County, 3.96 mi WNW of Bessie
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.410, -99.050
Mesonet site at Bessie recorded a gust to 72 mph at 2:45pm LST. Also gusted to 69 and 60 mph at 2:50pm and 2:55pm LST, respectively.
Thunderstorm Wind, Kiowa
- When
- July 11, 2:55 PM CST
- Where
- Kiowa County, 10.04 mi NW of Lone Wolf
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.110, -99.350
Thunderstorm Wind, Washita
- When
- July 11, 3:02 PM CST
- Where
- Washita County, 3.38 mi E of Burns Flat
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 35.360, -99.120
Power poles reported down, along with a 2.5-foot diameter tree.
Thunderstorm Wind, Washita
- When
- July 11, 3:15 PM CST
- Where
- Washita County, 3.96 mi WNW of Bessie
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.410, -99.050
Thunderstorm Wind, Kiowa
- When
- July 11, 4:27 PM CST
- Where
- Kiowa County, Gotebo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.070, -98.870
Estimated at the 54 truck stop.
Hail, Lincoln
- When
- July 11, 6:25 PM CST
- Where
- Lincoln County, 3.64 mi WSW of Sparks
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.590, -96.880
Thunderstorm Wind, Lincoln
- When
- July 11, 6:35 PM CST
- Where
- Lincoln County, 5.78 mi NNW of Meeker
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.580, -96.920
Tree downed and blocking road on Highway 18B, four miles west of the intersection with Highway 18A.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466343, 466344, 466345, 466346, 466347, 466348, 466350.